Alert archive / Massachusetts / Small Craft Advisories in 2024
Small Craft Advisory 39, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 6, 2024, 4:02 AM EDT. It took effect at Apr 6, 2024, 5:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2024, 4:02 AM EDT (08:02 UTC)
- In effect from
- Apr 6, 2024, 5:00 PM EDT
- Expired
- Apr 7, 2024, 2:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
511 WHUS71 KBOX 060802 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 402 AM EDT Sat Apr 6 2024 ANZ230-062115- /O.NEW.KBOX.SC.Y.0039.240406T2100Z-240407T1500Z/ Boston Harbor- 402 AM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves around 3 feet expected. * WHERE...Boston Harbor. * WHEN...From 5 PM this afternoon to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-062115- /O.EXB.KBOX.SC.Y.0038.240407T0000Z-240407T1800Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 402 AM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound. * WHEN...From 8 PM this evening to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-062115- /O.EXB.KBOX.SC.Y.0038.240406T1800Z-240408T0000Z/ Nantucket Sound- 402 AM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Nantucket Sound. * WHEN...From 2 PM this afternoon to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-062115- /O.EXT.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 402 AM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-255-062115- /O.EXT.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 402 AM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-062115- /O.EXT.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 402 AM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
113 WHUS71 KBOX 062012 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 412 PM EDT Sat Apr 6 2024 ANZ237-070915- /O.EXB.KBOX.SC.Y.0039.240407T0000Z-240407T1200Z/ Block Island Sound- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas around 2 feet expected. * WHERE...Block Island Sound. * WHEN...From 8 PM this evening to 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-070900- /O.EXB.KBOX.SC.Y.0039.240407T0000Z-240407T0900Z/ Narragansett Bay- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SUNDAY... * WHAT...North winds around 15 kt with gusts up to 25 kt and waves 2 to 3 feet expected. * WHERE...Narragansett Bay. * WHEN...From 8 PM this evening to 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-070915- /O.EXT.KBOX.SC.Y.0039.240406T2100Z-240407T1800Z/ Boston Harbor- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves around 2 feet expected. * WHERE...Boston Harbor. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-070915- /O.EXT.KBOX.SC.Y.0038.240407T0000Z-240407T2100Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound. * WHEN...From 8 PM this evening to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-255-070915- /O.EXT.KBOX.SC.Y.0038.000000T0000Z-240408T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-070915- /O.CON.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-070915- /O.CON.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-070915- /O.CON.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Nantucket Sound- 412 PM EDT Sat Apr 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Nantucket Sound. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
619 WHUS71 KBOX 070801 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 401 AM EDT Sun Apr 7 2024 ANZ231-251-072115- /O.EXT.KBOX.SC.Y.0038.000000T0000Z-240408T0300Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-255-072115- /O.EXT.KBOX.SC.Y.0038.000000T0000Z-240409T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-071800- /O.CON.KBOX.SC.Y.0039.000000T0000Z-240407T1800Z/ Boston Harbor- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-072100- /O.CON.KBOX.SC.Y.0038.000000T0000Z-240407T2100Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-072115- /O.CON.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-072115- /O.CON.KBOX.SC.Y.0038.000000T0000Z-240408T0000Z/ Nantucket Sound- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt and seas 3 to 5 feet. * WHERE...Nantucket Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ237-071200- /O.CON.KBOX.SC.Y.0039.000000T0000Z-240407T1200Z/ Block Island Sound- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas around 2 feet. * WHERE...Block Island Sound. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-070915- /O.CON.KBOX.SC.Y.0039.000000T0000Z-240407T0900Z/ Narragansett Bay- 401 AM EDT Sun Apr 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WHAT...North winds around 15 kt with gusts up to 25 kt and waves around 2 feet. * WHERE...Narragansett Bay. * WHEN...Until 5 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 1:22 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 6, 1:22 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
122 AM EDT Sat Apr 6 2024
.SYNOPSIS...
Pesky low pressure in the Gulf of Maine brings clouds and
showers to southern New England tomorrow.
Dry, but breezy on Sunday. Temperatures moderate early next week
with plenty of sunshine and less wind. We turn more unsettled mid to
late in the week with another round of widespread rainfall. The
timing and intensity is uncertain at this point, so stay tuned.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10pm Update:
Radar shows an area of precipitation across northern MA,
however precip is struggling to reach the ground on a
consistent basis with dew point depressions at the surface near
10C. Expecting scattered light rain/drizzle to continue tonight
as the upper level closed low begins to retrograde south.
Temperatures across the high terrain in western MA are near or
just above freezing. If precip moves into this area overnight,
will be keeping a close eye out for freezing drizzle.
745 PM Update...
No changes in the latest update. Forecast remains on track.
Please see the Tides and Currents section regarding the coastal
flood risk for Sun/Mon.
Previous discussion...
Very persistent synoptic pattern with lingering low pressure
centered in the Gulf of Maine tonight. Given the low center will be
a few hundred miles to our northeast, expecting some clearing this
evening as daytime heating dwindles and diurnal cloud cover lessens
a bit. With that said, not expecting brilliantly clear skies across
the CWA given clouds rotating back around the low, ultimately
resulting a mix of clouds and sun tonight.
Soundings show little change compared to the daylight hours with a
near saturated column up to about 600mb with the expectation that
light rain and snow showers will continue pivot down from the north
overnight. A few pockets of freezing drizzle are possible across the
high terrain IF temperatures are able to drop below freezing AND a
dry layer is able to develop around 700mb. Dewpoints drop below
freezing overnight, but with winds staying up around 10kt and
moderate cloud cover across the interior, temps below zero will be
constrained to the highest terrain. Given the generally low impact
of expect winter precip (whether it be a light snow shower or a
pocket of freezing drizzle), did not feel it was necessary to hoist
any sort of SPS or winter weather advisory for the period.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
As noted in the near term, synoptic pattern remains nearly unchanged
over the next 24 to 36 hours with low pressure retrograding
southwest, closer to the Cape and Islands, during the day on
Saturday. This will bring increased cloud cover and shower chances
from the Worcester Hills, east. Given the proximity and position of
the low, winds will shift to the NNW, gusting to 25kt thanks to a
925mb jet of ~35 to 40 kt wrapped around the northwest quadrant of
the low. Winds will be highest, again, across eastern MA, RI, and
the Cape given the position of the jet.
Guidance is split on the potential for some clearing across the CT
River Valley, but a brief dip in PWATs, to around 0.35", tomorrow
morning may yield some patchy sunshine through the lunch hour.
Temperatures, particularly across western MA and CT, will be highly
dependent on the amount of sunshine that is able to break though.
More sun will result in warmer temperatures, as warm as 50F in the
Hartford/Springfield area, where less sun would keep temps uniformly
in the low to perhaps mid 40s region wide. Current temp forecast
errs on the "sunnier" side, with forecast highs in the mid to upper
40s across CT. In any case, temperatures will be coolest along the
eastern MA coastline given cool ocean temps in the low 40s.
Shower chances continue into Saturday night before low pressure
drops south, and slightly east, of the region around 12Z Sunday. It
will be another evening of temps in the mid 30s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights
* Spot shower or two early on Sun across SE MA. Overall expect dry
and quiet weather for southern New England, but will be a bit
breezy.
* Dry stretch of weather continues early next week with
temperatures moderating.
* Turning unsettled mid to late next week with another round of
rainfall.
Sunday through Tuesday...
Start off with an omega block in place over northeastern portions of
the North America. For our area the cutoff south of Nova Scotia
should gradually rotate northeastward offshore late Sun or early
Mon. The ridge axis over the central Great Lakes will build into the
eastern Great Lakes by early Mon. The ridge builds overhead late Mon
through Tue. A surface trough rotates through early on Sun. High
pressure nudges in behind it. Eventually the high builds overhead on
Mon before shifting offshore late on Tue.
Lots of clouds around on Sun as we remain under cyclonic flow and
500 hPa temps will be -20 to -25 degrees. There appears to be a
window of opportunity early in the day where there could be some
light showers across SE MA, but the best shot will be over the
Cape/Islands. Given the northerly/north-northeasterly flow there is
likely to be some ocean enhancement. The showers should be limited
to the AM as drier air pushes in from the high. The other impact to
our weather is the pressure gradient remains somewhat tightened with
the high nudging in and the low offshore. This will keep it a bit
breezy. Temperatures will be roughly 5 degrees cooler than normal
with highs in the 40s for most, but there will be some low 50 degree
readings across the CT River Valley.
The pressure gradient relaxes on Mon and Tue as high builds in,
though it shifts offshore on Tue. Aloft winds will shift to the
NNW/W on Mon and generally remain that way on Tue. Did opt to bump
up our temps to the 75th percentile of guidance away from the shore
line as some downsloping should aid in warming things up. On Mon
highs range from the 50s to mid 60s and on Tue will be similar with
some near 70 degree readings possible across the CT River Valley.
Wednesday through Friday...
A deeper trough lifts toward our region from the Southern Plains
starting potentially as early as Wed, but could be as late as later
on Thu. This deeper trough will bring the risk for more widespread
rains, perhaps heavy at times late in the week. A weak shortwave may
lift across the Great Lakes on Wed. That weak shortwave could push a
weak low into our region on Wed, but a larger frontal system moves
in on Thu or Fri.
A significant amount of uncertainty at this timeframe with how
things evolve as blocked up patterns breaking down are particularly
difficult for guidance to resolve and convection can throw a wrench
in things. Given this have stuck with the NBM. Should note,
especially give how wet we've been that there are high probs (70-90+
percent) of total QPF AOA 1 inch per the EPS/GEFS. The GEPS is a bit
more muted with moderate probs (40-60 percent). There are also lower
probs (10-40 percent) of total QPF exceeding 2 inches. Still a bit
early for exact impacts, but would not be surprised if portions of
the region see renewed river flooding. Too much spread to hone in
where the risk is highest per latest MMEFS guidance, so stay tuned.
The risk of heavy rain and perhaps stronger winds is highlighted
with NAEFS situational awareness table of PWATs already of 1.5 to 2
STD above model climo for the Northeast. We've also got winds
roughly 1.5 to 2 STD above model climatology with perhaps a more
amped up southerly component as the V component is 2-2.5 STD above
model climo in the Thu-Fri timeframe. Temperatures trending around
seasonable levels.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High- greater than 60 percent.
Rest of Tonight...Moderate confidence.
Conditions starting off VFR across southern New England. Will
lower to MVFR roughly 06-09Z as showers spread into eastern
terminals. Inland terminals (PVD/ORH westward) are anticipated
to remain VFR. Winds out of the W/WNW at 5-10 kts. Will see
gusts picking up to around 15-20 kts roughly 06-08Z, but may
stay elevated at ACK for much of tonight.
Saturday...Moderate Confidence
An area of light rain drops south mainly affecting coastal
terminals, but may spread inland a bit. MVFR/IFR for coastal
terminals with light rain today. Mainly dry and VFR with
isolated MVFR for western terminals. Winds will be out of the
north gusting 15-20 knots inland, and 25-30 knots for coastal
terminals.
Saturday Night... Moderate Confidence
Light rain continue into Saturday evening eventually tapering
off overnight. CIGS slowly improve, but remain MVFR for eastern
terminals. VFR for western terminals. Winds remain northerly at
10-15 knots inland, and 20-30 knots near the coasts.
Sunday... High Confidence
Mainly VFR, Except over the Cape and Islands could remain on the
MVFR/VFR line. Decreasing northerly winds, still gusting 20-30
knots over the Cape and Islands
KBOS TAF...High confidence
VFR with light showers/drizzle before sunrise. Later today,
light rain and MVFR/IFR CIGS drape south, lasting into the
evening. Gradual improvements back to MVFR/VFR tonight.
Northerly winds gusting 20-30 knots through tonight.
KBDL TAF...High confidence.
Mainly dry and VFR. Northerly winds gusting 20-25 knots today,
then decreasing tonight to 10-15 knots.
Outlook /Sunday Night through Wednesday/...
Sunday: Mainly VFR, with areas MVFR possible. Breezy.
Sunday Night: VFR. Breezy.
Monday: VFR.
Monday Night: VFR. Breezy.
Tuesday: VFR.
Tuesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Wednesday: Mainly VFR, with areas IFR possible. Breezy. Chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight
Continued wet weather for the northern waters with light drizzle.
Winds turn NW and decrease slightly with gusts of 15-25 knots. Seas
decrease to 3-6 feet
Saturday
Steady light to moderate rain with gusty NW winds of 20-30 knots.
Seas increase again back to 4-8 feet in the northern waters, but
decrease to 2-5 feet for the southern waters.
Outlook /Sunday Night through Wednesday/...
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas.
Sunday Night: Winds less than 25 kt. Areas of rough seas.
Monday: Winds less than 25 kt. Local rough seas.
Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Tuesday Night: Winds less than 25 kt.
Wednesday: Winds less than 25 kt. Chance of rain showers.
&&
.TIDES/COASTAL FLOODING...
Anticipate potential for areas of minor coastal flooding across
the eastern MA coastline. This will mostly impact the Sunday
high tides, but there still could be lingering issues on the
Monday high tides as well. Astronomical tides will be high
(11-11.2 ft MLLW at Boston and 3.5-3.6 ft MLLW at Nantucket)
along with building waves and prolonged north-northeast winds.
These areas are particularly vulnerable given the coastal
flooding impacts from the system the other day and over the past
couple of months. There are no headlines at this point, but a
Coastal Flood Advisory or Coastal Flood Statement will likely be
needed in future updates.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Sunday for ANZ231-250-251-
254-255.
Small Craft Advisory until 2 PM EDT this afternoon for ANZ256.
&&
SYNOPSIS...BL/KS
NEAR TERM...BL/KP/KS
SHORT TERM...KS
LONG TERM...BL
AVIATION...KP
MARINE...BL/KS
TIDES/COASTAL FLOODING...BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:55 PM EDT | Coastal Flood Advisory | BOX | Barnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more | 21 hr |
Nearby
Small Craft Advisories in Massachusetts, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.